• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: Q-MED AB DUROLANE HYALURONIC ACID

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

Q-MED AB DUROLANE HYALURONIC ACID Back to Search Results
Catalog Number 1082020
Device Problem Adverse Event Without Identified Device or Use Problem (2993)
Patient Problem Necrosis (1971)
Event Date 05/03/2019
Event Type  Injury  
Manufacturer Narrative
This adverse event "skin necrosis after intraarticular ha injection" is also known as "nicolau syndrome" or "embolia cutis medicamentosa. " the pathogenesis is unclear - vasospasm as a reaction to the injection or direct occlusion/embolization of vessels by the injected substance is discussed. Nicolau syndrome has also been observed with other injectables such as corticosteroids.
 
Event Description
The patient is a (b)(6) year old male and he was injected on (b)(6) 2019 using image guidance. He was injected superior laterally while in a lying position. The patient started experiencing pain almost immediately as he was driving home from having the injection. He felt the pain arterial medially, near proximal tibial - opposite to the injection site. Patient developed a mottled, red/purple skin abnormality that has progressed to cover a 5x3 inch area at the knee with ongoing pain. Physician suspected possible skin necrosis. The patient has a history of significant tibial cysts and a recent mri post durolane injection showed that one of the cysts looks to be "leaking into the soft tissue anteriorly". Treatment has included daily hyperbaric treatment, nitroglycerin, topical treatments (are treating like a chemical burn). The patient has been seen by dermatology and vascular specialists. Patient has since shown signs of improvement.
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameDUROLANE
Type of DeviceHYALURONIC ACID
Manufacturer (Section D)
Q-MED AB
seminariegatan 21 
uppsala, SE-75 2 28
SW SE-752 28
MDR Report Key8739461
MDR Text Key149353066
Report Number3009595577-2019-00002
Device Sequence Number1
Product Code MOZ
Combination Product (y/n)N
Reporter Country CodeUS
Number of Events Reported1
Summary Report (Y/N)N
Report Source Distributor
Reporter Occupation
Type of Report Initial
Report Date 06/07/2019,06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Date FDA Received06/27/2019
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Operator
Device Catalogue Number1082020
Device Lot Number16666
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/06/2019
Event Location Outpatient Treatment Facility
Date Report to Manufacturer06/07/2019
Was Device Evaluated by Manufacturer? No Answer Provided
Is the Device Single Use? No Answer Provided
Is This a Reprocessed and Reused Single-Use Device? No
Type of Device Usage

Patient Treatment Data
Date Received: 06/27/2019 Patient Sequence Number: 1
-
-